Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 364, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 4, 2005, 6:27 AM CDT for Scott County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2005, 6:27 AM CDT (11:27 UTC)
- Expired
- Sep 4, 2005, 7:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Scott County, MN
The radar
The Minneapolis radar (KMPX), 18 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.5 hours before the alert went out and 389 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 041127
SVRMPX
MNC139-041230-
/O.NEW.KMPX.SV.W.0364.050904T1127Z-050904T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT SUN SEP 4 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 730 AM CDT
* AT 622 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF SHAKOPEE...OR ABOUT 7 MILES SOUTH OF EXCELSIOR...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHAKOPEE...
MARYSTOWN...
PRIOR LAKE...
CRYSTAL BAY...
VESELI...
NEW MARKET...
ELKO...
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF GOLF
BALLS. STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4481 9348 4473 9361 4455 9359 4455 9330
4477 9337
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 4, 2:30 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 AM CDT SUN SEP 4 2005 .DISCUSSION...TODAY THROUGH TUESDAY NIGHT THUNDERSTORMS HAVE BEEN ROLLING SOUTHEASTWARD ACROSS EAST CENTRAL MN AND WEST CENTRAL WISCONSIN. AREA IS JUST ON THE COLD SIDE OF THE 700 MB CAP. 00Z NAM SUGGESTS CAP WILL PROGRESS NORTHEAST TODAY AND SQUELCH ADDITIONAL DEVELOPMENT. AS FOR WHETHER THE 00Z NAM HAS A DECENT HANDLE ON THE NEAR-TERM...HAVE LOOKED AT THE VEERING OF THE LOW LEVEL WIND FIELD ON THE WOOD LAKE PROFILER...WHICH SUPPORTS THE 3 HOURLY 00Z 40KM NAM SOLUTION. SAID VEERING SUPPORTS THE IDEA OF MOVING MUCH WARMER AIR INTO THE SOUTHWESTERN TWO-THIRDS OF THE CWA TODAY. SO PLAN TO GO WITH THE WARMEST OF THE GUIDANCE NUMBERS IN THE TEMPERATURE DEPARTMENT. THE NORTHEASTERN CWA MAY NOT RECEIVE THIS STRONG WARM-UP TODAY...AS THE 00Z WSETA DEPICTS SUBSTANTIAL EASTERLY FLOW THROUGHOUT TODAY IN THAT AREA. ON MONDAY...BOTH THE NAM AND GFS BRING WARM AIR ACROSS THE ENTIRE CWA. WITH A STRONG CAP IN PLACE...AND A WARM NIGHT TONIGHT...WILL GO NEAR OR ABOVE 90 JUST ABOUT EVERYWHERE. 00Z NAM AND GFS DIVERGE ON SURFACE FRONTAL LOCATIONS FOR MONDAY NIGHT INTO TUESDAY NIGHT. HAVE JUST GONE WITH BROADBRUSH POPS OF 40 PERCENT FOR NOW...PLENTY OF TIME TO ADD MORE RESOLUTION LATER. WIDE VARIATION IN HIGHS TUESDAY POSSIBLE DEPENDING ON WHICH MODEL IS RIGHT. USED MOS CONSENSUS AS A STARTING PLACE FOR MAXES ON TUESDAY. LONGER TERM...WEDNESDAY THROUGH SUNDAY HPC LEANING TOWARD 00Z ECMWF SOLUTION WHICH IS MORE AMPLIFIED WITH WESTERN NORTH AMERICAN UPPER TROUGH. WITH NOT ALL OF 00Z ECMWF IN...YET...PLAN ON STICKING WITH EXISTING GRIDS THROUGH SATURDAY. USED MEX GUIDANCE FOR SUNDAY. DAY SHIFT CAN LOOK OVER HPC GRIDDED DATA AFTER 15Z AND MAKE CHANGES AS NEEDED. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...FLOOD WATCH PARTS OF CENTRAL MN UNTIL 11Z SUN. .WI...FLOOD WATCH PARTS OF WEST CENTRAL WI UNTIL 11Z SUN. && RJN
Hazardous weather outlook, Sep 4, 5:18 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 518 AM CDT SUN SEP 4 2005 MNZ053-060>063-068>070-077-078-085-093-051100- ANOKA-CARVER-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-RAMSEY-RICE- SCOTT-STEELE-WASHINGTON- 518 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ041>045-047-048-051100- DOUGLAS-KANABEC-MILLE LACS-MORRISON-POPE-STEVENS-TODD- 518 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MINNESOTA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. WIZ014>016-023>028-051100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 518 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...TODAY THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING. MNZ049>052-054>059-064>067-073>075-082-051100- BENTON-BROWN-CHIPPEWA-ISANTI-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER- NICOLLET-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-SWIFT-WATONWAN- WRIGHT-YELLOW MEDICINE- 518 AM CDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...TODAY THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND TORRENTIAL RAINS...WILL CONTINUE THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJN
In the hours before
Local storm report, Sep 4, 5:59 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 AM HAIL CHASKA 44.82N 93.61W
09/04/2005 1.75 INCH CARVER MN PUBLIC
&&
AJZLocal storm report, Sep 4, 6:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM HAIL EXCELSIOR 44.94N 93.56W
09/04/2005 1.00 INCH HENNEPIN MN TRAINED SPOTTER
SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL COVERING HIS
DECK.
&&
KATLocal storm report, Sep 4, 6:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
607 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL BROOKLYN PARK 45.11N 93.35W
09/04/2005 1.00 INCH HENNEPIN MN LAW ENFORCEMENT
&&
KATLocal storm report, Sep 4, 6:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
612 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL SHOREWOOD 44.90N 93.59W
09/04/2005 1.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
KATLocal storm report, Sep 4, 6:18 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL BROOKLYN PARK 45.11N 93.35W
09/04/2005 1.00 INCH HENNEPIN MN TRAINED SPOTTER
&&
KATLocal storm report, Sep 4, 6:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 AM CDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM HAIL CHANHASSEN 44.86N 93.56W
09/04/2005 0.88 INCH CARVER MN NWS EMPLOYEE
METEOROLOGIST IN CHARGE NOTICES HAIL COVERING THE GROUND
AT NATIONAL WEATHER SERVICE OFFICE.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Wright | 54 min |
| Sep 3, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 46 min |
| Sep 3, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 67 min |
| Sep 3, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 60 min |
| Sep 3, 8:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Sep 3, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 56 min |
| Sep 3, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 64 min |
| Sep 3, 9:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 66 min |
| Sep 3, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 63 min |
| Sep 3, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 65 min |
| Sep 3, 9:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 64 min |
| Sep 3, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 55 min |
| Sep 3, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 65 min |
| Sep 3, 10:05 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| Sep 3, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 59 min |
| Sep 3, 10:51 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 54 min |
| Sep 3, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 62 min |
| Sep 3, 11:13 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Sep 3, 11:55 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 65 min |
| Sep 4, 12:36 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 54 min |
| Sep 4, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 63 min |
| Sep 4, 1:32 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker | 3 hr |
| Sep 4, 1:53 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 67 min |
| Sep 4, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 63 min |
| Sep 4, 2:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 55 min |
| Sep 4, 2:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 63 min |
| Sep 4, 3:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 4:07 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 53 min |
| Sep 4, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 64 min |
| Sep 4, 4:16 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 3 hr |
| Sep 4, 4:21 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 4, 5:06 AM CDT | Flash Flood Warning | MPX | Carver, Scott | 3 hr |
| Sep 4, 5:10 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 5:16 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 59 min |
| Sep 4, 5:34 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 56 min |
| Sep 4, 5:54 AM CDT | Flash Flood Warning | MPX | Ramsey | 3 hr |
| Sep 4, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 65 min |
| Sep 4, 6:53 AM CDT | Flash Flood Warning | MPX | Rice, Steele | 4 hr |
| Sep 4, 6:57 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.